Texas, 2026Flood and Hail in Texas, March 7 to 8, 2026
March 7 to 8, 2026 · NWS EWX · 3 events in 2 counties and zones
A cold front brought two rounds of showers and thunderstorms to South-Central Texas. As the front moved southward it produced a few storms with large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought two rounds of showers and thunderstorms to South-Central Texas. As the front moved southward it produced a few storms with large hail. The next morning it moved back northward as a warm front and produced heavy rain that led to minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 7, 11:58 AM CST, 3 hours 53 minutes earlier. Its key messages:
- Potential for strong to severe thunderstorms; highest threat to mainly concentrate along and south of I-10/HWY 90 into this evening.
- Potential for locally heavy rainfall through this evening
- Additional rain/storm chances during midweek with potential for isolated strong to severe storms and locally heavy rainfall
Area forecast discussion, Mar 7, 11:58 AM CST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1158 AM CST Sat Mar 7 2026
...New AVIATION...
.KEY MESSAGES...
- Potential for strong to severe thunderstorms; highest threat to
mainly concentrate along and south of I-10/HWY 90 into this
evening.
- Potential for locally heavy rainfall through this evening
- Additional rain/storm chances during midweek with potential for
isolated strong to severe storms and locally heavy rainfall
&&
.SHORT TERM...
(Tonight through Tonight)
Issued at 1124 AM CST Sat Mar 7 2026
Overall evolution of today's system has not changed from the
previous forecast. What has changed is timing and location of severe
weather potential. A cold front is diving across south central Texas
over the course of the day today and will bring strong to severe
thunderstorms to portions of the area.
The cold front mentioned above has already moved through the
northern counties of the service area due to a stronger driving cold
airmass. Temperatures in central Texas have dropped into the 40s and
50s as of 10am and will likely not reach much into the 60s for
highs. The result of the strong airmass has allowed the cold front
to surge southwards approximately 3-4 hours ahead of schedule. Hi-
res solutions have latched onto this sooner timing and now show the
cold front moving into the I-35 corridor between noon and 3pm
before reaching the Coastal Plains between 3pm and 6pm. The front is
then anticipated to stagnate/stall over the Rio Grande
Valley/Coastal Plains well into the overnight hours. Additional
thunderstorms are possible along this stalled front into the
overnight hours before diminishing after midnight.
Despite the earlier timing, hazard potential haven't changed much as
we still anticipate some thunderstorms being capable of producing
hail up to 2", damaging wind gusts of 60 mph, and localized heavy
rainfall. Location of these hazards has shifted south with the
faster timing of the front.
With the earlier timing of the front, expectation of severe weather
for the northern counties of the Hill Country and southern Edwards
Plateau has diminished as the front has already moved through them
and storms that form will be elevated. Being elevated, the risk of
damaging wind gusts is much lower however, an isolated storm capable
of producing up to 1" hail can't be fully ruled out as of yet for
those areas behind the front.
The I-35 corridor will be transition zone of where we might be able
to warm enough to get some of the better instability for
thunderstorms to work with before the front pushes through. Once the
front pushes through then severe concerns will diminish. Our
thinking and hi-res models are in agreement, is that the better
location for severe weather capable of meeting our hazards mentioned
able will generally be along and south of I-10 and Hwy 90. Hi-res
models show this are having MLCAPE of 1500 to 2000 J/kg, and a
higher MLCAPE value closer to 2500 over Maverick County this
afternoon.
Shifting to the heavy rain threat, PWATs across the area remain very
high for early March with the Del Rio sounding this morning showing
1.33". This amount of atmospheric moisture will allow for rainfall
to be fairly efficient, and storm motions briefly become nearly
parallel to the front with time. This would allow for some training
of storms particularly across the Coastal Plains. Hi-res model
continue to show the area seeing generally less than 1 inch with
isolated higher totals of 2 to 4 inches in areas where training
develops.
&&
.LONG TERM...
(Sunday through next Saturday)
Issued at 1124 AM CST Sat Mar 7 2026
The upper low that helped to send our cold front on Saturday will
continue to cutoff over western Mexico/southern California on
Sunday. The stalled front is anticipated to modify, but could allow
for isolated rain chances through the remainder of the weekend.
Closed off low re-integrates with upper flow by Tuesday to Wednesday
of the upcoming week. There remains some uncertainty as with the
model consensus which kept a scattered depiction of rain chances on
Tuesday with better chances of widespread rainfall on Wednesday.
There remains potential for isolated strong to severe thunderstorms
for portions of the Hill Country and the northern I-35 corridor on
Tuesday into Wednesday. PWATS continue to be advertised well above
climatology for early March which maintains the potential for
locally heavy rainfall during this timeframe.
As the upper low departs, so do our rain chances for the remainder
of the forecast.
&&
.AVIATION...
(18Z TAFS)
Issued at 1148 AM CST Sat Mar 7 2026
MVFR conditions are forecast for all area sites through at least
midday Sunday. A cold front is moving across the local area and
extends from KAUS to KERV to north of KDRT. This boundary is
forecast to push to the southeast for the rest of this afternoon
and evening. There is a slight chance for thunderstorms across the
I-35 terminals from 19Z to 21Z. Moderate northerly winds of 10 to
15 knots with gusts up to 25 knots are forecast along and behind
the front. Stays breezy this evening through Sunday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 55 72 62 83 / 50 30 20 30
Austin Bergstrom Intl Airport 54 72 60 83 / 60 30 20 30
New Braunfels Muni Airport 55 71 61 82 / 60 40 20 30
Burnet Muni Airport 52 70 60 80 / 30 20 20 20
Del Rio Intl Airport 56 68 61 81 / 30 50 30 20
Georgetown Muni Airport 52 72 60 82 / 50 20 20 30
Hondo Muni Airport 54 71 60 81 / 50 50 40 30
San Marcos Muni Airport 55 72 61 83 / 60 40 20 30
La Grange - Fayette Regional 57 74 63 83 / 70 40 10 30
San Antonio Intl Airport 56 71 63 81 / 50 50 40 30
Stinson Muni Airport 58 72 63 83 / 60 50 30 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...36
LONG TERM....36
AVIATION...17
In the hours before
Special weather statement, Mar 7, 1:18 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
118 PM CST Sat Mar 7 2026
TXZ184-202-203-072000-
Uvalde TX-Kinney TX-Edwards TX-
118 PM CST Sat Mar 7 2026
...Strong thunderstorms will impact portions of Kinney, western
Uvalde and south central Edwards Counties through 200 PM CST...
At 118 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Carta Valley to near
Standart. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brackettville, Spofford, Laguna, Blewett, Barksdale, Montell, Dabney,
Cline, Anacacho, Standart, Alamo Village, Laughlin AFB Aux Field,
Kickapoo Cavern State Park, Turkey Mountain, and Fort Clark Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2909 10065 2963 10065 2991 10004 2977 10003
2975 10002 2972 10003 2971 10006 2968 10002
2966 10003 2964 10001 2963 10002 2962 10001
2916 9997
TIME...MOT...LOC 1918Z 258DEG 24KT 2971 10054 2935 10054
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
62Special weather statement, Mar 7, 2:18 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
218 PM CST Sat Mar 7 2026
TXZ184-072045-
Edwards TX-
218 PM CST Sat Mar 7 2026
...A strong thunderstorm will impact portions of south central
Edwards County through 245 PM CST...
At 218 PM CST, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Alamo Village, or 22 miles north of Brackettville,
moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Barksdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2972 10003 2971 10006 2968 10002 2966 10003
2963 10001 2962 10002 2962 10033 2965 10038
2985 10009
TIME...MOT...LOC 2018Z 246DEG 17KT 2963 10029
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
62Special weather statement, Mar 7, 2:35 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
235 PM CST Sat Mar 7 2026
TXZ185-203-072115-
Uvalde TX-Real TX-
235 PM CST Sat Mar 7 2026
...A strong thunderstorm will impact portions of northern Uvalde and
southeastern Real Counties through 315 PM CST...
At 235 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Laguna, or 12 miles northwest of Uvalde, moving
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Reagan Wells, Concan, Garner State Park, and Rio Frio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2926 9990 2937 10001 2970 9973 2956 9948
TIME...MOT...LOC 2035Z 225DEG 23KT 2937 9988
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
62Special weather statement, Mar 7, 3:13 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
313 PM CST Sat Mar 7 2026
TXZ187-203-204-072200-
Uvalde TX-Medina TX-Bandera TX-
313 PM CST Sat Mar 7 2026
...A strong thunderstorm will impact portions of northwestern Medina,
southwestern Bandera and northeastern Uvalde Counties through 400 PM
CST...
At 312 PM CST, Doppler radar was tracking a strong thunderstorm near
Concan, or 18 miles south of Vanderpool, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tarpley, Utopia, Concan, and Hill Country State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2936 9964 2952 9975 2982 9931 2949 9911
TIME...MOT...LOC 2112Z 240DEG 28KT 2948 9962
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TranHail, Bandera
- When
- March 7, 3:51 PM CST
- Where
- Bandera County, 3.51 mi S of Pipecreek
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 29.670, -98.940
A thunderstorm produced ping pong ball size hail south of Pipe Creek. One of our media partners relayed a picture of the hail on social media.
Hail, Bandera
- When
- March 7, 4:21 PM CST
- Where
- Bandera County, 5.53 mi S of Bandera
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 29.640, -99.070
A thunderstorm produced quarter size hail along Hwy 173 approximately six miles south of Bandera.
Flood, Bexar
- When
- March 8, 6:50 AM CST to 9:15 AM CST
- Where
- Bexar County, 1.38 mi N of Bergs Mill to 1.71 mi S of Brooks Afb
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.350, -98.450
Thunderstorms produced heavy rain that led to flooding in southeastern San Antonio. A few low water crossings were closed in the vicinity of the intersection of I-37 and I-410.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, March 7, 20262 injured · $500,000 · EF2 · 1 event
- Avalanche in Colorado, March 7, 20261 death · 1 event
- Tornado in Arkansas, March 7, 20261 injured · $100,000 · EF2 · 1 event
- Flash Flood and Hail in Texas, March 7 to 8, 20263 injured · $345,000 · 2.75 in hail · 7 events
- Hail and Damaging Winds in Pennsylvania, March 7, 2026$135,000 · 1 in hail · 45 events
- Hail and Damaging Winds in Ohio, March 7, 2026$90,000 · 1.25 in hail · 10 events
- High Wind in Montana, March 7 to 8, 2026$20,000 · 73 kt wind · 23 events
- Tornado and Flash Flooding in Arkansas, March 7 to 11, 2026EF1 · 11 events
- Hail and Damaging Winds in Ohio, March 7, 2026$24,000 · 1 in hail · 8 events
- Flash Flooding and Hail in Mississippi, March 7, 2026$11,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Ohio, March 7, 20262 injured · $4,000 · 1 in hail · 4 events
- Damaging Winds in Pennsylvania, March 7, 2026$20,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1325737, 1325738, 1325740.